Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 25, NWS Austin/San Antonio, TX

October 6, 2009DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 6, 2009, 2:42 PM CDT for DeWitt County, Texas. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 2:42 PM CDT (19:42 UTC)
Expired
Oct 7, 2009, 9:50 AM CDT
In force
19 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 26.35 ft at Oct 6, 2009, 5:00 PM CDT.

actionminormoderate1520253010/0610/0710/08
Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 061942
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT TUE OCT 06 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

&&

TXC123-071342-
/O.NEW.KEWX.FL.W.0025.091006T1942Z-091007T1902Z/
/CUET2.1.ER.000000T0000Z.091007T0000Z.091007T0702Z.NO/
242 PM CDT TUE OCT 06 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS EVENING. 
  THE RIVER WILL THEN FALL BELOW FLOOD STAGE AFTER MIDNIGHT WEDNESDAY.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CUERO             19   24   26.2   TUE 02 PM  22.1  14.3  10.6   9.8   9.4

$$
2 follow-up statements
000 
WGUS84 KEWX 070137
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT TUE OCT 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
  
  POSSIBLE ISOLATED SHOWERS FROM A COLD FRONT PUSHING THROUGH TO 
  SOUTH CENTRAL TEXAS COULD OCCUR OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ISOLATED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

&&

TXC123-071937-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0834Z.NO/
837 PM CDT TUE OCT 06 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 22.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS 
  INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.  
  LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY ROADS 
  AND LOW BRIDGES ARE FLOODED AND DANGEROUS.  THE APPROACHES OF THE 
  WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO 
  THE BOTTOM OF THE BRIDGE.

$$

TXC123-071905-
/O.EXT.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T0705Z.NO/
837 PM CDT TUE OCT 06 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  WESTHOFF          12   21   22.5   TUE  8 PM  11.5   5.4   4.7   4.7      
  CUERO             19   24   26.2   TUE  8 PM  13.4  10.2   9.8   9.4      

$$
000 
WGUS84 KEWX 071450
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT WED OCT 07 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

THE NEXT COLD FRONT DUE IN ON FRIDAY MAY PROVIDE SIGNIFICANT RAINFALL.

&&

TXC123-071520-
/O.CAN.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0935Z.NO/
950 AM CDT WED OCT 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FELL BELOW FLOOD STAGE AT  4:35 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND 
  POTENTIALLY DROWNS LIVESTOCK.  THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
  NORTHEAST OF WESTHOFF FLOOD.

$$

TXC123-071520-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T1135Z.NO/
950 AM CDT WED OCT 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 23.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:35 AM WEDNESDAY.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  WESTHOFF          12   21   20.1   WED 09 AM  11.3   5.4   4.7   4.6   4.8
  CUERO             19   24   23.0   WED 09 AM  13.7   9.9   9.6   9.2   8.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:32 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 6, 12:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CDT TUE OCT 6 2009

.DISCUSSION...
SEE AVIATION SECTION.

&&

.AVIATION...
MVFR CEILINGS AREA GRADUALLY LIFTING AND BREAKING OVER THE HILL
COUNTRY AND EDWARDS PLATEAU. A COLD FRONT WILL MOVE SOUTH INTO THE
HILL COUNTRY REACHING THE TERMINALS BETWEEN 03Z AND 06Z WITH IFR
CONDITIONS IN THUNDERSTORMS. OVERRUNNING IFR-MVFR CEILINGS WITH
RAIN WILL PERSIST AFTER 06Z.

&&

.PREV DISCUSSION... /ISSUED 1130 AM CDT TUE OCT 6 2009/

UPDATE...AT 11 AM...COLD FRONT NEAR A PARIS..SAN ANGELO..FORT STOCKTON
LINE PUSHING SOUTHWARD HAS SLOWED DOWN TO 15 TO 20 MPH AND WILL
CONTINUE THAT SPEED OR SLOW DOWN EVEN FURTHER AS IT ENCOUNTERS UPPER
MIXING AND RESISTANCE. THE FRONT WILL MANAGE TO MAKE IT INTO OUR
NORTHERN CWA LATE THIS AFTERNOON BEFORE BECOMING STATIONARY OVER
THE HILL COUNTRY AND NORTHERN PORTIONS OF THE CWA TONIGHT. AS
THE FRONT STALLS..IT WILL BECOME FOCUS FOR DEVELOPMENT OF HEAVY
AND POTENTIALLY SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON
THROUGH NOON TOMORROW. THUS A FLASH FLOOD WATCH WILL BE ISSUED
SHORTLY THAT WILL INCLUDE ALL OF THE HILL COUNTRY AND NORTHERN
PORTIONS OF SOUTH CENTRAL TEXAS. CURRENT UPDATED FORECAST REFLECTS
MINOR TWEAKS TO TEMPERATURES THIS AFTERNOON AND HEAVY RAIN
MENTION FOR THIS EVENING.

PREV DISCUSSION... /ISSUED 556 AM CDT TUE OCT 6 2009/

AVIATION...
WIDESPREAD BKN-OVC MVFR CIGS/MVFR VSBYS IN BR THIS MORNING AS
VERY WARM MOIST GULF AIR HAS PUSHED INTO S TX. AN INCREASING SLY
PRESSURE GRADIENT AND HIGH DEW POINTS THIS MORNING BEHIND THE WARM
FRONT...CAUSED THE QUICK FORMATION OF THE STRATUS OVERNIGHT...WHICH
DID NOT ALLOW FOR ANY DENSE FOG FORMATION. A FEW LIGHT STREAMER
SHRA ARE POSSIBLE OFF THE GULF MAINLY EAST OF I35 THIS MORNING.
OTHERWISE THE STRATUS DECK WILL SLOWLY LIFT AND BREAK OR SCATTER
OUT TO VFR MOST AREAS BY 17Z. SCT CU AT 35-45 HND FEET THIS
AFTERNOON. AN APPROACHING COLD FRONT FROM NORTH TX WILL MOVE TO
THE NRN HILL COUNTRY BY MID TO LATE AFTERNOON WITH SCT SHRA/TSRA
DEVELOPING ALONG AND AHEAD OF THE COLD FRONT. THE COLD FRONT WILL
MOVE TO NEAR A KDRT-25N KSAT-25E KAUS LINE BY 03Z. SCT-NMRS
SHRA/TSRA CAN BE EXPECTED WITH THE COLD FRONT...SOME SEVERE WITH
LARGE HAIL AND DAMAGING DOWN-BURST WINDS. SELY SFC WINDS OF 10 TO
20 KNOTS WILL PREVAIL TODAY...SHIFTING TO NELY 5 TO 15 KNOTS
BEHIND THE COLD FRONT.

PREV DISCUSSION... /ISSUED 421 AM CDT TUE OCT 6 2009/

DISCUSSION...
WARM AND HUMID CONDITIONS ARE IN STORE TODAY AS MOIST SOUTHEAST
SFC FLOW CONTINUES AHEAD OF A COLD FRONT. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AND ARE
EXPECTED TO REACH THE HILL COUNTRY BY MID AFTERNOON. THE FRONT
WILL GRADUALLY DRIFT SOUTHWARD AND STALL ACROSS THE MIDDLE OF THE
CWA OVERNIGHT. RAIN CHANCES WILL INCREASE AHEAD OF AND ALONG THE
FRONT LATE IN THE AFTERNOON AND THROUGH THIS EVENING. SPC HAS
CONTINUED A SLIGHT RISK FOR SEVERE STORMS ACROSS THE NORTH AND
NORTHEASTERN PORTION OF OUR CWA WITH THIS SYSTEM. THE GREATEST
THREAT WILL GENERALLY BE ALONG AND NORTHEAST OF A LINE FROM
ROCKSPRINGS TO SAN ANTONIO TO LA GRANGE WITH CONCERNS OF LARGE
HAIL AND DAMAGING WINDS THIS AFTERNOON AND INTO THE OVERNIGHT
HOURS.

THE WEAKENED BOUNDARY WILL LINGER ACROSS THE REGION ON WEDNESDAY
INVITING A CONTINUED CHANCE FOR RAIN. THE FRONT WILL SHIFT OUT OF
THE REGION WEDNESDAY AFTERNOON WITH WARM AND HUMID CONDITIONS
RETURNING THURSDAY. HOWEVER...AN APPROACHING COLD FRONT SET TO
ARRIVE ON FRIDAY WILL REMEDY THE UNCOMFORTABLE CONDITIONS. RAIN
CHANCES WILL BEGIN TO INCREASE THURSDAY NIGHT AND WILL PEAK ON
FRIDAY AS THE FROPA PUSHES ACROSS THE REGION. COULD SEE ANOTHER
ROUND OF STRONG STORMS WITH HEAVY RAIN WITH THIS SYSTEM. RAIN
CHANCES WILL END FROM NORTHWEST TO SOUTHEAST LATE FRIDAY AS THE
FRONT REACHES THE COAST.

DRY AND MILD CONDITIONS ARE IN STORE FOR THE WEEKEND AND EARLY
NEXT WEEK. BOTH MAX AND MIN TEMPERATURES WILL GENERALLY BE A FEW
DEGREES COOLER THAN MID-OCTOBER NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  81  75  90  74 /  50  30  20  20  40
AUSTIN BERGSTROM INTL AIRPORT  71  82  74  91  75 /  50  30  20  20  40
NEW BRAUNFELS MUNI AIRPORT     71  86  74  91  73 /  50  20  20  20  40
BURNET MUNI AIRPORT            67  79  73  84  70 /  60  20  20  20  50
DEL RIO INTL AIRPORT           77  91  75  93  71 /  40  10  20  10  30
GEORGETOWN MUNI AIRPORT        67  79  74  86  70 /  60  30  20  20  50
HONDO MUNI AIRPORT             74  85  77  90  75 /  40  10  20  10  40
SAN MARCOS MUNI AIRPORT        72  83  74  91  74 /  50  20  20  20  40
LA GRANGE - FAYETTE REGIONAL   74  84  76  91  77 /  40  30  20  20  30
SAN ANTONIO INTL AIRPORT       74  85  77  90  75 /  50  20  20  20  40
STINSON MUNI AIRPORT           75  87  76  92  76 /  40  20  10  10  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...
BURNET...COMAL...EDWARDS...GILLESPIE...HAYS...KENDALL...KERR...
KINNEY...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON.

&&

02/06
Hazardous weather outlook, Oct 6, 1:21 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CDT TUE OCT 6 2009

TXZ183-193-194-207>209-217>225-228-071830-
VAL VERDE-BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
121 PM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE HILL
COUNTRY THIS AFTERNOON AND EVENING. DAMAGING LARGE HAIL WILL BE
THE MAIN THREAT. WIDESPREAD RAIN WILL FOLLOW IN THE WAKE OF THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A STRONG COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS.
SOME OF THE STORM COULD BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

TXZ171>173-184>192-202>206-071830-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-
121 PM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE HILL COUNTRY. THE MAIN THREAT WILL BE FROM LARGE
HAIL. LOCALLY HEAVY RAINFALL WILL DEVELOP TONIGHT AS A COLD FRONT
MOVES SOUTH INTO THE HILL COUNTRY. THIS WILL LEAD TO FLASH FLOODING
OF LOW LYING AREAS, CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STRONG COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS.
SOME OF THE STORM COULD BE SEVERE AND PRODUCE LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:38 PM CDTFlash Flood WatchEWXBandera, Bexar, Blanco, Burnet, Comal, Edwards and 11 more8 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.